MAUDE Adverse Event Report: FHC, INC, WAYPOINT STEREOTACTIC PLATFORM; WAYPOINT STEREOTACTIC SYSTEM

FHC, INC, WAYPOINT STEREOTACTIC PLATFORM; WAYPOINT STEREOTACTIC SYSTEM
Model Number MP-KIT-P-BI
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the platform used in the surgery was returned and evaluated.The investigation shows that no issues were found during receiving, processing, manufacturing and qc'ing of the original platform.The returned platform was inspected and found to have non-conforming measurements that are well over the specified tolerances.This is indicative that the geometry of the platform was altered after leaving fhc.The follow-up case was successful.Since the second platform was processed, manufactured and qc'd just as the original, this lends to the conclusion that the problem with the first platform happened outside of fhc control.A root cause could not be determined at this time.
 
Event or Problem Description
Physician had difficulty attaching the starfix platform to the implanted fiducials at the start of the case.He checked multiple times the peek standoffs from the sks kits and was still having difficulty attaching the final posterior left foot the standoff.It showed a 3mm posterior shift that physician did not feel comfortable proceeding with the surgery with 3 legs without knowing why the 4th leg was shifted so much.The surgery was cancelled and the impact to the patient was opening the fiducial sites and closing again and having the patient get another ct to double check everything.The case concluded successfully with the use of the platform created from the 2nd set of ct scans.

Brand Name
WAYPOINT STEREOTACTIC PLATFORM
Common Device Name
WAYPOINT STEREOTACTIC SYSTEM
Manufacturer (Section D)
FHC, INC,
1201 main street
bowdoin ME 04287
MDR Report Key8927503
Report Number3002250546-2019-00006
Device Sequence Number19340124
Product Code HAW
UDI-Device Identifier00873263005903
UDI-Public00873263005903
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K092192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMP-KIT-P-BI
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1